MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.2MM T-HANDLE TROCAR; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. 3.2MM T-HANDLE TROCAR; PIN, FIXATION, THREADED
Model Number 71674074
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during cleaning process, handle weld came apart and separated.The shaft came apart from the handle.No issues during case since the event occurred after procedure.Therefore, no delay and no backup was needed.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirms the device has fractured at the welded junction of the shaft and the handle.Only the handle was returned for evaluation.The device shows significant signs of wear/ usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G1.

Brand Name
3.2MM T-HANDLE TROCAR
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10160242
Report Number1020279-2020-02429
Device Sequence Number19538936
Product Code JDW
UDI-Device Identifier03596010560704
UDI-Public03596010560704
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674074
Device Catalogue Number71674074
Device Lot Number488691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Distributor Facility Aware Date05/19/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1